MAUDE Adverse Event Report: BECTON DICKINSON SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter bl 22ga x.75in - safety shield activation failure.It was reported by customer that "when iv placed and needle removed, safety did not engage and needle was exposed.".
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 4298257, sku is 383323, assembly in suzhou plant on 2024.Nov.12, lot quantity is (b)(4).Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations, or rework activities for this lot.Returned sample analysis: no picture or sample provided.Retain sample analysis: sampling 2ea from the retain sample of the same lot to check product function, product safety shield activation function is good.Possible cause analysis: based on the reported information, needle is exposure to air.Possible reasons for this type of failure may including: 1.The assembly status between outer shield and rubber is not good, the rubber is not pressed to the end during assembly.2.Product safety shield is pulled during manual assembly flow or manual packaging.These risks will cause the outer shield drops off before the needle retracted completely.Current manufacture already has control procedures as below to defect and prevent this kind of defect: 1.100% inspection for the gap between outer and rubber is performed at the last station of assembly.2.Both in-process and outgoing sampling check will test the separation force between rubber and outer shield.Conclusion(s): we cannot identify the actual defect feature, cannot determine whether it¿s a poor assembly issue or raw material issue, so the root cause of this case is not clear.Based on the ifu description, hold the puller and keep the component adown can activate needle safety function successfully.
 
Event or Problem Description
No additional information is available.

Brand Name
SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22951006
Report Number3006948883-2025-00631
Device Sequence Number18275091
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(17)281031(10)4298257
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number4298257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale